MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2080-N
Medical Device Problem Codes Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263); Pseudoaneurysm (2605)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the absence of an infrarenal neck.The physician elected to place the alto sealing ring between the right and left renal arteries and implanted a single renal chimney lifestream (non-endologix) balloon expandable stent (bes) into the left renal artery.A seal appeared to have been achieved; however, a type 1a endoleak was later observed.The patient status was reported as discharged.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it [remains implanted a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ia endoleak and the additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation shows the most likely causation for this event was user related.This initial procedure is outside the indications of use due to the absence of an infrarenal neck (neck length 10mm and diameter at p2+7 was 10mm (should be 16-30.4mm).There was also concomitant product use of a left renal artery stent(off label).This likely contributed to the type ia endoleak.The challenging anatomy as noted in the procedure planning likely contributed to the twisting of the aortic body at index, which caused the aortic stenosis and additional endovascular procedure.Additionally, the clinical assessment determined there was evidence to reasonably suggest aortic stenosis with lower leg ischemia and an access site complication (pseudoaneurysm that resulted in an er visit and thrombin injection on 28 august 2022 occurred that was not included in the original complaint.The final patient status was reported as being discharged home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the absence of an infrarenal neck.The physician elected to place the alto sealing ring between the right and left renal arteries and implanted a single renal chimney lifestream (non-endologix) balloon expandable stent (bes) into the left renal artery.A seal appeared to have been achieved; however, a type 1a endoleak was later observed.The patient status was reported as discharged.After the initial report, additional information was reported that reintervention was completed on 26 august 2022 to repair the aortic body twisting which occurred at the index procedure.The physician elected to place 2 bare metal stents (non-endologix) in the alto aortic body to open up the constrained area of the graft.Angiography and abi¿s indicated the procedure was successful and graft opened and the type 1a endoleak was also resolved with the coil procedure.The patient was discharged and is doing well.The clinical assessment determined there was evidence to reasonably suggest aortic stenosis with lower leg ischemia and an access site complication (pseudoaneurysm that resulted in an er visit and thrombin injection on 28 august 2022 occurred that was not included in the original complaint.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14436237
Report Number3008011247-2022-00048
Device Sequence Number12038859
Product Code MIH
UDI-Device Identifier00850007370381
UDI-Public(01)00850007370381(17)240222(10)FS02172126
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberTV-AB2080-N
Device Lot NumberFS021721-26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS012022-62; OVATION IX ILIAC LIMB, LOT # FS102221-24; OVATION PRIME FILL POLYMER, LOT # FF050421-01
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale